Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 73, NWS Green Bay, WI

November 1, 2011

NWS Green Bay, WI issued this small craft advisory at Nov 1, 2011, 4:32 AM CDT. It took effect at Nov 1, 2011, 10:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 4:32 AM CDT (09:32 UTC)
In effect from
Nov 1, 2011, 10:00 AM CDT
Expired
Nov 2, 2011, 12:00 AM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WHUS73 KGRB 010932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
432 AM CDT TUE NOV 1 2011

...BRISK SOUTHERLY WINDS TODAY...

LMZ541>543-011745-
/O.NEW.KGRB.SC.Y.0073.111101T1500Z-111102T0500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
432 AM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT CDT TONIGHT. 

* SOUTHERLY WINDS FROM 15 TO 25 KTS ARE EXPECTED ON THE LAKE LATE
  THIS MORNING THROUGH THE EARLY EVENING HOURS.

* WAVES WILL BUILD TO 3 TO 5 FT BY THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
115 
WHUS73 KGRB 011505
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT TUE NOV 1 2011

...BRISK SOUTHERLY WINDS THIS AFTERNOON...

LMZ541>543-012315-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-111102T0500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1005 AM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* SOUTHERLY WINDS 15 TO 25 KTS ARE EXPECTED ON THE LAKE THIS AFTERNOON
  THROUGH THE EVENING HOURS.

* WAVES WILL BUILD TO 3 TO 5 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
154 
WHUS73 KGRB 012032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT TUE NOV 1 2011

...BRISK SOUTHERLY WINDS EASING LATE TONIGHT...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT WILL RESULT IN GUSTY SOUTH WINDS AND HIGH WAVES OVER THE
NEARSHORE WATERS OF LAKE MICHIGAN.

THE WINDS AND WAVES WILL DIMINISH LATER ON TONIGHT...AS THE FRONT
PUSHES INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS.

LMZ541>543-020445-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-111102T0500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
332 PM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* SOUTHERLY WINDS 15 TO 25 KTS ARE EXPECTED ON THE LAKE THIS
  EVENING...BEFORE SUBSIDING AFTER MIDNIGHT.

* WAVES 3 TO 5 FT...WILL EASE TO 2 TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
382 
WHUS73 KGRB 020153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
853 PM CDT TUE NOV 1 2011

...WINDS AND WAVES SLOWLY EASING...

..A WEAKENING PRESSURE GRADIENT WILL RESULT IN CONTINUED
DIMINISHING WINDS AND RESULTANT WAVES FOR LATE TONIGHT.

LMZ541>543-020500-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-111102T0500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
853 PM CDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* SOUTHERLY WINDS 15 TO 20 KTS ARE EXPECTED ON THE LAKE...BEFORE
  SUBSIDING AFTER MIDNIGHT.

* WAVES 3 TO 5 FT...WILL EASE TO 2 TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 4:02 AM CDT, 30 minutes earlier.

Area forecast discussion, Nov 1, 4:02 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CDT TUE NOV 1 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY.

PROGRESSIVE PATTERN CONTINUES...BECOMING MORE AMPLIFIED LATE IN
PERIOD. FORECAST CONCERNS ON POPS MAINLY TONIGHT AND WEDNESDAY.

UPPER TROF MOVING SOUTH OUT OF WESTERN HIGH PLAINS EXPECTED TO
MOVE THROUGH THE STATE WED EVENING. SURFACE FRONT OVER
DAKOTA/MINNESOTA BORDER TO MOVE THROUGH STATE TUE NIGHT/WED MORN.
FOR TODAY...REGION TO BE UNDER SIG WAA. SAT IMAGERY SHOWING
INCREASING MID CLOUDS OVER STATE. AREA RADARS ALSO SHOWING SOME
RETURNS WITH THE CLOUDS...THOUGH SURFACE OBS ONLY INDICATING VERY
LIGHT RAIN WITH CIGS BETWEEN 8K TO 10K. EXPECT THIS AREA TO SLIDE
EAST AND NORTH INTO NORTH CENTRAL THIS MORNING. WILL STAY WITH
SPRINKLE THOUGHTS FOR TODAY AS MODEL SOUNDING INDICATE LACK OF
MOISTURE AT LOWER LEVELS. CLOUDS TO LIMIT HEATING POTENTIAL
TODAY...THOUGH WITH LESS CLOUDS EXPECTED SOUTH SHOULD SEE UPPER
50S.

TONIGHT/WEDNESDAY...SIG FGEN BAND TO SET UP OVER NORTHERN WI WITH 850
FRONTAL ZONE OVER CWA TONIGHT. AREA ALSO WILL SEE SOME LIFT FROM JET
LIFTING NORTHEAST OUT OF DESERT SOUTHWEST TONIGHT...AND NORTHERN
JET MOVING THROUGH ONTARIO ON WEDNESDAY. QUESTION IS JUST WHERE MAIN BAND
OF PCPN WILL END UP. BECAUSE OF THIS HAVE STAYED IN LIKELY CAT FOR
POPS FOR TONIGHT...LOW CATEGORICAL ON WED. LOW LEVEL TEMP PROFILES
SUGGEST PCPN TO REMAIN AS RAIN THROUGH THIS PERIOD...THOUGH DID
LOWER HIGHS SOME ON WEDNESDAY DUE TO CLOUDS AND RAIN.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.
UPPER TROUGH EXPECTED TO SWING ACROSS THE AREA WEDNESDAY NIGHT
WHILE COLD FRONT SLOWLY SAGS SOUTHWARD INTO NORTHERN ILLINOIS.
MODELS CONTINUE TO SHOW STRONG 850/500MB FGEN BAND ACROSS THE AREA
EARLY WEDNESDAY EVENING BEFORE SHIFTING EAST OF THE AREA OVERNIGHT.
ALSO...NORTHEAST WISCONSIN WILL BE IN FAVORED AREA FOR ENHANCED LIFT
FROM COUPLET JET EARLY WEDNESDAY EVENING BEFORE THIS FEATURE ALSO
SHIFT EAST OF THE AREA OVERNIGHT. WILL INCREASE POPS ACROSS NORTHEAST
WISCONSIN INTO THE CATEGORICAL RANGE FROM GREEN BAY AND THE FOX CITIES
EAST TO THE LAKE. PRECIPITATION CHANCES SHOULD DIMINISH RAPIDLY AS YOU
HEAD WEST TOWARDS RHINELANDER AND WAUSAU. DO THINK PRECIPITATION
GRADIENT WILL BE TIGHTER THAN WHAT IS DEPICTED IN THE GRIDS AND NOTED
IN THE ZONE FORECAST PRODUCT...BUT IT IS TOO EARLY TO DETERMINE WHERE
THE CUT OFF TO THE PRECIPITATION WILL BE. LOOKING AT THE 850MB
TEMPERATURES AND 1000/850MB CRITICAL THICKNESS PATTERN ON THE WRF...
VERY TEMPTING FOR AN ACCUMULATING SNOWFALL IN GREEN BAY AND THE FOX
CITIES. BASED ON WHEN THE HEAVIEST PRECIPITATION WILL BE AND BASED ON
BOUNDARY LAYER TEMPERATURES OFF THE MODELS...AN ACCUMULATING SNOWFALL
IS UNLIKELY DUE TO BOUNDARY LAYER TEMPERATURES BEING TOO WARM. THE RAIN
COULD BE MIXED WITH OR END AS SNOW BEFORE THE PRECIPITATION ENDS...BUT
ANY SNOWFALL AMOUNT WOULD BE NEGLIGIBLE.

ATTENTION THEN TURNS TO BIG WIND STORM FOR THE LATTER HALF OF THE
UPCOMING WEEKEND. DO NEED TO WATCH FOR ELEVATED CONVECTION ON SATURDAY
DUE TO 850MB WARM ADVECTION AND STEEP MID LEVEL LAPSE RATES. HAVE SMALL
CHANCES FOR SHOWERS 20-30 PERCENT ON SATURDAY. BASED ON MID LEVEL LAPSE
RATES...WOULD NOT BE SURPRISED IF THERE WAS AN ISOLATED THUNDERSTORM.
DID NOT INCLUDE THIS IN THE GRIDS/ZONES FOR THE TIME BEING.
CONDITIONS SHOULD BE BREEZY ON SATURDAY WITH THE STRONGEST WINDS ARRIVING
LATER SATURDAY NIGHT INTO SUNDAY. WILL NEED TO WATCH THE WINDS
SATURDAY NIGHT AS THE MODELS WERE SHOWING SOME STRONG COLD
ADVECTION AT 850MB THAT COULD HELP TRANSPORT SOME OF THE STRONGER WINDS
TO THE SURFACE. WINDY CONDITIONS ARE EXPECTED ON SUNDAY WITH GUSTS
OVER 40 MPH ARE POSSIBLE. THERE IS SOME POTENTIAL THAT WIND
HEADLINES WOULD BE NEEDED FOR SUNDAY.

THE STORM SHOULD EXIT THE AREA SUNDAY NIGHT WITH DIMINISHING WINDS AND
DECREASING CLOUDINESS. NO SIGNIFICANT CHANGES MADE TO TEMPERATURES DURING
THE PERIOD.
&&

.AVIATION...3000 FOOT CIGS CONTINUE TO BLANKET MOST OF THE AREA
LATE THIS EVENING. BACK EDGE OF CLEARING LINE ALSO WORKING OVER
CENTRAL AND NORTH CENTRAL WISCONSIN LATE THIS EVENING. THE BACK
EDGE HAS SLOWED A BIT...PROBABLY DUE TO AN INCREASING LOW LEVEL
INVERSION WITH WAA ALOFT INCREASING. STILL EXPECT THIS BACK EDGE
TO REACH EASTERN AREAS EARLY IN THE MORNING. HOWEVER UPSTREAM MID
LEVEL CLOUDS WITH APPROACHING SYSTEM ALREADY REACHING THE MN/WI
BORDER AND WILL EVENTUALLY WORK OVER THE REST OF THE REGION
OVERNIGHT. PATCHY LIGHT FOG POSSIBLE BUT THE WINDOW OF CLEAR SKIES
APPEARS TO BE MINIMAL. VFR CONDITIONS WITH MID LEVEL CLOUDS WILL
PREVAIL TUESDAY. WINDS TO 2K MAY REACH 30 KNOTS FOR POSSIBLE LLWS.

TDH
&&

.MARINE...A STRONG STORM IS EXPECTED TO MOVE ACROSS THE REGION
THIS WEEKEND. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO
DEVELOP ON SATURDAY. WINDY CONDITIONS WITH GALE FORCE GUSTS ARE
EXPECTED SATURDAY NIGHT AND SUNDAY. WINDS WILL SLOWLY SUBSIDE SUNDAY
NIGHT INTO MONDAY AS THE STORM MOVES AWAY FROM THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/ECKBERG
Hazardous weather outlook, Oct 31, 2:34 PM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT MON OCT 31 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
234 PM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-011945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
234 PM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO PASS WEST OF WISCONSIN
NEXT WEEKEND. THIS STORM MAY BRING STRONG GUSTY WINDS TO THE
REGION FROM SATURDAY AFTERNOON INTO SUNDAY. CONDITIONS HAZARDOUS
TO SMALL CRAFT APPEAR LIKELY...AND THE POTENTIAL FOR GALE FORCE
GUSTS WILL NEED TO BE MONITORED.

SB/TSK

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.